Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 63, NWS Corpus Christi, TX

May 11, 2016Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 11, 2016, 8:49 AM CDT for Goliad County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 8:49 AM CDT (13:49 UTC)
Expired
May 11, 2016, 9:12 AM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1817 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

679 
WUUS54 KCRP 111349
SVRCRP
TXC175-111430-
/O.NEW.KCRP.SV.W.0063.160511T1349Z-160511T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL GOLIAD COUNTY IN SOUTHERN TEXAS...

* UNTIL 930 AM CDT

* AT 848 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  SOUTHWEST OF GOLIAD... MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GOLIAD...FANNIN...SCHROEDER AND COLETO CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2863 9718 2860 9718 2859 9717 2852 9745
      2869 9753 2884 9721
TIME...MOT...LOC 1348Z 251DEG 20KT 2864 9742 

HAIL...1.00IN
WIND...60MPH
 
$$

TMT
2 follow-up statements
197 
WWUS54 KCRP 111405
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
905 AM CDT WED MAY 11 2016

TXC175-111430-
/O.CON.KCRP.SV.W.0063.000000T0000Z-160511T1430Z/
GOLIAD TX-
905 AM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR EAST CENTRAL GOLIAD COUNTY...

AT 905 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF GOLIAD...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GOLIAD...FANNIN...SCHROEDER AND COLETO CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2863 9718 2860 9718 2859 9717 2852 9745
      2869 9753 2884 9721
TIME...MOT...LOC 1405Z 259DEG 19KT 2864 9732 

HAIL...1.00IN
WIND...60MPH
 
$$

TMT
865 
WWUS54 KCRP 111412
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
912 AM CDT WED MAY 11 2016

TXC175-111422-
/O.CAN.KCRP.SV.W.0063.000000T0000Z-160511T1430Z/
GOLIAD TX-
912 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOLIAD COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2863 9718 2860 9718 2859 9717 2852 9745
      2869 9753 2884 9721
TIME...MOT...LOC 1410Z 251DEG 20KT 2865 9728 

$$

TMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:22 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 11, 6:22 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
622 AM CDT WED MAY 11 2016

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 12Z TAFS.

&&

.AVIATION...ISOL SHRA'S OR TSRA'S ARE EXPECTED TODAY...HOWEVER THE
CONVECTION IS NOT EXPECTED TO HAVE ANY MAJOR AVIATION IMPACTS.
THUS...WILL NOT MENTION IN THE TAFS. MVFR CONDITIONS WITH BRIEF
IFR CONDITIONS CAN BE EXPECTED THROUGH THE MORNING HOURS.
CONDITIONS ARE EXPECTED TO IMPROVE THROUGH MID TO LATE MORNING.
MVFR/IFR CONDITIONS ARE EXPECTED ONCE AGAIN THIS EVENING INTO
TONIGHT. SFC WINDS WILL STRENGTHEN THROUGH THE LATE MORNING AND
INTO THE AFTERNOON WITH GUSTS AROUND 25KT.

&&

.PREV DISCUSSION... /ISSUED 436 AM CDT WED MAY 11 2016/

DISCUSSION...DUE TO PERSISTENT LONG PERIOD SWELLS...THE RIP
CURRENT RISK WILL REMAIN HIGH TODAY AND THIS EVENING.
THEREFORE...HAVE ISSUED A HIGH RIP CURRENT RISK STATEMENT.

PREV DISCUSSION... /ISSUED 342 AM CDT WED MAY 11 2016/

SHORT TERM (TODAY THROUGH THURSDAY)...CONVECTION CURRENTLY ACROSS
THE HILL COUNTRY MOVG SE IS EXPECTED TO DIMINISH AS IT NEARS THE NRN
TIER OF THE CWA AND MOVES INTO AN AREA OF INCREASING CIN/STRONGER
CAP. KEPT A SLIGHT CHC ACROSS THE NRN TIER FOR ANY CONVECTION THAT
MAKES IT INTO THE CWA. IN ADDITION...ISOLD SHRA'S ARE DVLPG ACROSS
THE COASTAL WATERS IN RESPONSE TO A WEAK UPPER LEVEL SHORT WAVE
MOVING ACROSS THE AREA. THE WEAK SHORT WAVE IS EXPECTED TO SHIFT
EAST OF THE AREA THROUGH THE DAY WITH A FAIRLY ZONAL FLOW ACROSS S
TX BY THIS AFTERNOON. MODELS INDICATE THE AIRMASS WILL BE MODERATELY
UNSTABLE WITH CAPE VALUES RANGING FROM 1800-2800J/KG. CIN VALUES
DECREASE THROUGH 18Z AND PWATS ARE PROGD TO INCREASE TO AROUND 1.5
INCHES. GIVEN THE INSTABILITY AND MOISTURE...AM EXPECTING CONVECTION
BUT SHOULD BE ISOLD DUE TO THE CAPPING INVERSION AND LITTLE UPPER
SUPPORT. THE BETTER CHC WILL BE ACROSS THE N AND W CWA WHERE CAP IS
WEAKEST AND MOISTURE IS DEEPEST. THE FLOW ALOFT BECOMES MORE NW WITH
ANOTHER EMBEDDED SHORT WAVE TRACKING SE ACROSS S TX BY THU. PWAT'S
ARE PROGD TO INCREASE TO 1.6 INCHES ACROSS THE W HALF OF THE CWA.
HOWEVER...GIVEN THE CAP WILL ONLY GO WITH 20 POP FOR THU AS WELL.

LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...UPPER RIDGE BEGINS
TO BUILD OVER THE AREA THURSDAY NIGHT/FRIDAY...WHICH COULD BRING A
FRONT DOWN ON FRIDAY AND PROVIDE A SLIGHT FOCUS FOR CONVECTION. AM
NOT TOO IMPRESSED WITH CONVECTIVE CHANCES FRIDAY...BUT WILL KEEP AT
LEAST A SLIGHT CHANCE FOR PRECIPITATION MENTIONED BUT CUT BACK ON
THE 30 POPS FOR ONLY THE NORTHEAST. RAIN CHANCES DO NOT LOOK STRONG
ON SATURDAY...BEFORE NEXT SHORTWAVE COMES ACROSS ON SUNDAY. WITH
PWATS AOA 1.5 AND NOT MUCH CAP...AM GOING WITH CHANCE POPS SUNDAY
AND MOST AREAS SUNDAY NIGHT. COULD STILL HAVE SOME WEAK UPPER
SUPPORT MONDAY AND MOISTURE IS STILL THERE SO KEEPING RAIN CHANCES
IN THE NORTHERN AREAS ON MONDAY. ANOTHER TROUGH LOOKS TO IMPACT
TEXAS TUESDAY...HERE THE QUESTION IS WHETHER AREA WILL BE DRY-
SLOTTED OR WILL THERE BE SUFFICIENT MOISTURE FOR CONVECTION. HAVE
DECIDED TO KEEP RAIN CHANCES IN FOR NORTHERN AREAS BUT HOLD OFF
FARTHER SOUTH (AND MATCH BETTER WITH SOUTHERN OFFICE). DITTO ON
WEDNESDAY POPS...ALTHOUGH DID GO WITH 20 POPS OVER THE SOUTHERN
AREAS. CONCERNING TEMPERATURES...PRETTY MUCH GOING WITH SUPERBLEND
ON MOST DAYS...HOWEVER DID LOWER TEMPERATURES SUNDAY DUE TO LOTS OF
CLOUDS AND RAINFALL EXPECTED...THEN AGAIN A BIT COOLER TUESDAY FOR
SIMILAR REASONS (KIND OF TOO FAR OUT TO DIFFER MORE THAN A DEGREE OR
TWO). ALSO...DID NOT GO AS COOL MOST AREAS SATURDAY AND SUNDAY
MORNING AS THINK COOL-DOWN IS A BIT OVER-BLOWN (ESPECIALLY SOUTH).
FINALLY...DID INCREASE WINDS FROM SUPERBLEND (MAINLY OVER THE GULF
WATERS) EARLY NEXT WEEK TO MATCH NEWER GFS/ECMWF AS WELL AS TO MATCH
SURROUNDING OFFICES FORECAST WINDS...AS WINDS SHOULD PICK UP A BIT
WITH UPPER TROUGH APPROACHING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  74  87  75  88  /  10  10  10  10  20
VICTORIA          88  73  89  70  86  /  20  10  20  10  30
LAREDO            99  75  99  73  94  /  10  10  20  10  10
ALICE             93  73  92  73  91  /  10  10  10  10  20
ROCKPORT          86  76  84  74  87  /  20  10  10  10  20
COTULLA           98  73  96  71  91  /  20  10  20  10  20
KINGSVILLE        91  74  90  74  90  /  10  10  10  10  20
NAVY CORPUS       85  76  84  75  85  /  10  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.

GM...NONE.

&&

TE/81...AVIATION
Hazardous weather outlook, May 11, 5:11 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
511 AM CDT WED MAY 11 2016

TXZ229>234-239>247-121015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
511 AM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS TODAY THROUGH THIS EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN
PORTIONS OF SOUTH TEXAS TODAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE FORECAST THURSDAY AND FRIDAY...THEN AGAIN
SUNDAY THROUGH TUESDAY. THERE IS A MARGINAL RISK FOR SEVERE
THUNDERSTORMS ON THURSDAY...NEAR AND NORTH OF A FAITH RANCH TO
COTULLA TO TILDEN LINE...WITH HAIL AND WIND GUSTS TO 50 MPH BEING
THE MAIN CONCERNS FOR ANY STRONG OR SEVERE THUNDERSTORM. NO SEVERE
WEATHER IS ANTICIPATED FRIDAY. A FEW STRONG STORMS ARE POSSIBLE ON
SUNDAY...BUT NO SIGNIFICANT SEVERE WEATHER SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-121015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
511 AM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS TODAY THROUGH THIS EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN
PORTIONS OF SOUTH TEXAS TODAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE FORECAST THURSDAY AND FRIDAY...THEN AGAIN
SUNDAY THROUGH TUESDAY. NO SEVERE WEATHER IS ANTICIPATED. A FEW
STRONG STORMS ARE POSSIBLE ON SUNDAY...BUT NO SIGNIFICANT SEVERE
WEATHER SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/GW

In the hours before

Special weather statement, May 11, 8:44 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
844 AM CDT WED MAY 11 2016

TXZ233-234-111430-
VICTORIA-GOLIAD-
844 AM CDT WED MAY 11 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND EASTERN GOLIAD
AND SOUTHWESTERN VICTORIA COUNTIES...

AT 842 AM CDT...A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF
GOLIAD...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GOLIAD...FANNIN...COLETO CREEK PARK...SCHROEDER...OAK VILLAGE AND MISSION
VALLEY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2850 9750 2872 9756 2893 9719 2865 9704
TIME...MOT...LOC 1342Z 248DEG 21KT 2867 9741

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:34 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces19 hr
May 11, 8:44 AM CDTSpecial Weather StatementCRPGoliad46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.